Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Cortizone injections

Posted by Nancy W. on 3/04/04 at 10:30 (146001)

Are cortizone injections detrimental to the muscles or bones? I have had 4 injections and now the physical therapist is using cortizone patches.

Re: Cortizone injections

SteveG on 3/04/04 at 19:38 (146047)

Nancy - you are not suppose to have more than 3 shots a year. I would not have any more. They must not be having much effect, or you would not have had so many. I think that patches don't cause atrophy and other problems like the shots, but perhaps one of the docs could correct me if I am wrong. Read the heel pain book on this site to ensure you are taking advantage off all of your treatment options - night splints, orthodics, stretching, etc. After reading the book, if you have any questions, let us know

Re: Cortizone injections

Julie on 3/05/04 at 00:20 (146056)

Steroid injections can weaken any tissue into which they are injected. Having too many can cause the plantar fascia to rupture. Please be careful.
.